open access

Vol 14, No 3 (2019)
Case Reports
Published online: 2019-07-04
Get Citation

Amiodarone — thyroid — arrhythmia. Difficult cooperation between endocrinologist and cardiologist. A patient with amiodarone-induced thyroid disturbances

Piotr Koprowicz, Jakub Włodarczyk, Małgorzata Kurpesa, Jarosław D. Kasprzak, Tomasz Rechciński
DOI: 10.5603/FC.2019.0062
·
Folia Cardiologica 2019;14(3):294-297.

open access

Vol 14, No 3 (2019)
Case Reports
Published online: 2019-07-04

Abstract

We present the case of a patient with atrial flutter (treated with cryoablation) and amiodarone-induced hypothyroidism (AIH). Administration of l-tyroxine supplementation triggered recurrence of arrhythmia. The report shows how difficult can be treating a patient with AIH and how important is cooperation between cardiologist and endocrinologist.

Abstract

We present the case of a patient with atrial flutter (treated with cryoablation) and amiodarone-induced hypothyroidism (AIH). Administration of l-tyroxine supplementation triggered recurrence of arrhythmia. The report shows how difficult can be treating a patient with AIH and how important is cooperation between cardiologist and endocrinologist.

Get Citation

Keywords

amiodarone; atrial flutter; hypothyroidism; AIH

About this article
Title

Amiodarone — thyroid — arrhythmia. Difficult cooperation between endocrinologist and cardiologist. A patient with amiodarone-induced thyroid disturbances

Journal

Folia Cardiologica

Issue

Vol 14, No 3 (2019)

Pages

294-297

Published online

2019-07-04

DOI

10.5603/FC.2019.0062

Bibliographic record

Folia Cardiologica 2019;14(3):294-297.

Keywords

amiodarone
atrial flutter
hypothyroidism
AIH

Authors

Piotr Koprowicz
Jakub Włodarczyk
Małgorzata Kurpesa
Jarosław D. Kasprzak
Tomasz Rechciński

References (4)
  1. O'Sullivan AJ, Lewis M, Diamond T. Amiodarone-induced thyrotoxicosis: left ventricular dysfunction is associated with increased mortality. Eur J Endocrinol. 2006; 154(4): 533–536.
  2. Bogazzi F, Bartalena L, Martino E. Approach to the patient with amiodarone-induced thyrotoxicosis. J Clin Endocrinol Metab. 2010; 95(6): 2529–2535.
  3. Yamato M, Wada K, Hayashi T, et al. Association between Serum Amiodarone and N-Desethylamiodarone Concentrations and Development of Thyroid Dysfunction. Clin Drug Investig. 2018; 38(1): 39–48.
  4. Fabre G, Julian B, Saint-Aubert B, et al. Evidence for CYP3A-mediated N-deethylation of amiodarone in human liver microsomal fractions. Drug Metab Dispos. 1993; 21(6): 978–985.

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

 

Wydawcą serwisu jest  "Via Medica sp. z o.o." sp.k., ul. Świętokrzyska 73, 80–180 Gdańsk

tel.:+48 58 320 94 94, faks:+48 58 320 94 60, e-mail:  viamedica@viamedica.pl